Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 201, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2019, 10:22 PM CDT for Brown County, Rock County, Nebraska. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2019, 10:22 PM CDT (03:22 UTC)
- Expired
- Aug 9, 2019, 11:30 PM CDT
- In force
- 68 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Brown County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 73 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:25 PM CDT | TSTM WND GST 60 | 8 Wsw Ainsworth, NE | DELAYED REPORT, TIME ESTIMATED OFF RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.3
The text
As transmitted.
277
WUUS53 KLBF 100322
SVRLBF
NEC017-149-100430-
/O.NEW.KLBF.SV.W.0201.190810T0322Z-190810T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1022 PM CDT Fri Aug 9 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
West central Rock County in north central Nebraska...
Central Brown County in north central Nebraska...
* Until 1130 PM CDT.
* At 1022 PM CDT, a severe thunderstorm was located near Johnstown,
or near Ainsworth, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Ainsworth, Hofeld Lake, Raven, Jones Lake and Johnsons Corner.
This includes the following highways...
Highway 183 between mile markers 165 and 167.
Highway 20 between mile markers 233 and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4251 10018 4263 9989 4233 9950 4210 9998
TIME...MOT...LOC 0322Z 328DEG 23KT 4251 9999
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
Jurgensen/CLB2 follow-up statements
424
WWUS53 KLBF 100346
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1046 PM CDT Fri Aug 9 2019
NEC017-149-100430-
/O.CON.KLBF.SV.W.0201.000000T0000Z-190810T0430Z/
Rock NE-Brown NE-
1046 PM CDT Fri Aug 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WEST CENTRAL ROCK AND CENTRAL BROWN COUNTIES...
At 1045 PM CDT, a severe thunderstorm was located 10 miles south of
Ainsworth, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Ainsworth, Hofeld Lake, Raven, Jones Lake and Johnsons Corner.
This includes the following highways...
Highway 183 between mile markers 165 and 167.
Highway 20 between mile markers 233 and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4251 10018 4263 9989 4233 9950 4210 9998
TIME...MOT...LOC 0345Z 324DEG 23KT 4240 9985
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
Jurgensen/CLB508
WWUS53 KLBF 100420
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1120 PM CDT Fri Aug 9 2019
NEC017-149-100430-
/O.EXP.KLBF.SV.W.0201.000000T0000Z-190810T0430Z/
Rock NE-Brown NE-
1120 PM CDT Fri Aug 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ROCK AND CENTRAL
BROWN COUNTIES WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4251 10018 4263 9989 4233 9950 4210 9998
TIME...MOT...LOC 0420Z 328DEG 23KT 4221 9969
$$
JurgensenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:56 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 9, 6:56 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 656 PM CDT Fri Aug 9 2019 .SHORT TERM...(This evening through Saturday night) Issued at 322 PM CDT Fri Aug 9 2019 The thunderstorm forecast late this afternoon and tonight follows a blend of the HRRR, HREF, RAP, NAMdng and the model blend which places isolated to scattered thunderstorm activity from roughly Deuel county northeast to Valentine. The srn storm activity is expected to weaken early this evening which the nrn storm activity may last for several hours as it advances east through nrn Nebraska. POPs for tonight are capped at 30 percent to account for uncertainties in coverage. Some models like the HRRR produce very little storm activity tonight. A significant and potentially major league heavy rain event could develop across parts of western Nebraska late Saturday afternoon through Saturday night. Precipitable water increases to over 1.70 inches with a deep warm layer supporting tropical type rain processes. The problem with the forecast is locating the low level focus for best rain chances. The models may be placing the h850mb front somewhere across KS with swrn Nebraska in an easterly upslope flow. A frontal location near the NE-KS border would favor swrn Nebraska for heavy rainfall. The location of the front will become known later tonight in the wake of the storm activity across the Dakotas. POPs for this portion of the forecast capped at 50 percent and the forecast uses the same model blend as the tonight period. Once again, some models such as the GFS and ECM produce very little rainfall across wrn Nebraska Saturday while the NAM12 places heavy rain centers of 4 to 6 inches over nern Colorado and nwrn Kansas/far swrn Nebraska. The flood guidance across swrn Nebraska is less than 2 inches in an hour which could easily be eclipsed given the moisture available. .LONG TERM...(Sunday through Friday) Issued at 322 PM CDT Fri Aug 9 2019 The atmosphere transitions from quasi-barotropic to baroclinic Sunday as a nrn stream disturbance infiltrates the tropical moisture plume across the cntl Plains. The GEF output places a broad heavy rain center over wrn and ncntl Nebraska and if this verifies, back- to-back heavy rain events will occur. Parts of ncntl Nebraska might be post-frontal with sfc low pressure over swrn KS and nern WY as high pressure builds in to the upper Midwest. The double-barrel sfc low pressure across WY and CO/KS will produce moist upslope east and southeast winds across wrn Nebraska. The NAM and GFS continue precipitable water above 1.70 inches Sunday night. The GFS and ECM favor Sunday for the better rain chance while the NAM and SREF favor Saturday. A cold front will begin to dry out Wrn and ncntl Nebraska Monday with northwest winds developing. Lingering moisture will continue shower and thunderstorm chances Tuesday and beyond but POPs are 30 percent or lower. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 655 PM CDT Fri Aug 9 2019 The main aviation concern will the chance for rain and thunderstorms across portions of north central Nebraska. At this time, the best chance for development will remain across the north, impacting only KVTN. Frequent lightning, erratic winds, small hail, and heavy rain could all be threats with these thunderstorms. Otherwise, VFR conditions will remain across the region through Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Aug 9, 4:50 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 450 PM CDT Fri Aug 9 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-102200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 450 PM CDT Fri Aug 9 2019 /350 PM MDT Fri Aug 9 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorms are possible this evening, generally across the eastern Panhandle and along and north of highway 20 across northern Nebraska. A severe storm or two is possible and the hazards are large hail, damaging winds and locally heavy rainfall. An isolated tornado is possible across Boyd county and northern Holt counties. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Additional thunderstorms are expected this weekend as a cool front remains stretched across the region. The greatest potential for widespread activity comes Sunday night. Severe storms are possible both Saturday and Sunday evenings, with large hail, strong winds, and torrential rainfall being the main threats. Near daily thunderstorm chances continue Monday and beyond. The threat for severe weather is uncertain during this timeframe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the eastern Panhandle and north central Nebraska this evening. Reports of tornado activity, hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 9, 8:50 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service North Platte NE 850 PM CDT Fri Aug 9 2019 NEZ005-006-008-100230- Brown NE-Eastern Cherry NE-Keya Paha NE- 850 PM CDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...NORTHERN BROWN AND SOUTHWESTERN KEYA PAHA COUNTIES UNTIL 930 PM CDT... At 849 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Norden, or 14 miles southeast of Valentine, moving southeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Johnstown, Norden, Wood Lake, Smith Falls State Park, Bobcat State Wildlife Management Area, Antelope Peak, Meadville, North River Trail and Sparks. This includes the following highways... Highway 183 between mile markers 205 and 210. Highway 20 between mile markers 206 and 240. Highway 12 between mile markers 15 and 33, near mile marker 39, and between mile markers 41 and 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in North Platte. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for north central Nebraska. LAT...LON 4275 10048 4297 10030 4277 9971 4247 9996 TIME...MOT...LOC 0149Z 298DEG 21KT 4278 10030 Jurgensen/CLB
Special weather statement, Aug 9, 8:59 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
859 PM CDT Fri Aug 9 2019
NEZ006-009-010-100245-
Holt NE-Rock NE-Keya Paha NE-
859 PM CDT Fri Aug 9 2019
...SPECIAL WEATHER STATEMENT...
At 859 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newport to 8 miles south of Springview.
Movement was southeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Bassett and Newport.
This includes the following highways...
Highway 183 between mile markers 175 and 182.
Highway 20 between mile markers 252 and 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4272 9928 4257 9923 4246 9917 4246 9968
4272 9968 4273 9971
TIME...MOT...LOC 0159Z 308DEG 18KT 4268 9930 4270 9973
Jurgensen/CLBLocal storm report, Aug 9, 9:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 7 NNE ATKINSON 42.63N 98.93W
08/09/2019 E1.00 INCH HOLT NE PUBLIC
A FEW QUARTERS BUT MOSTLY SMALLER AND 41 MPH GUST.
&&
NJURGENSSpecial weather statement, Aug 9, 9:38 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service North Platte NE
938 PM CDT Fri Aug 9 2019
NEZ010-100330-
Holt NE-
938 PM CDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT COUNTY UNTIL
1030 PM CDT...
At 938 PM CDT, Doppler radar was tracking a strong thunderstorm over
O'Neill, moving southeast at 35 mph.
Winds in excess of 40 mph and hail up to the size of nickels will be
possible with this storm.
Locations impacted include...
O'neill, O'Neill, Ewing, Page, Inman, Emmet, Knievels Corner and
Goose Lake State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 295 and 328.
Highway 281 between mile markers 161 and 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4209 9862 4251 9891 4263 9865 4245 9831
4209 9830
TIME...MOT...LOC 0238Z 316DEG 31KT 4246 9867
Jurgensen/CLBSpecial weather statement, Aug 9, 9:48 PM CDT, 34 minutes before
Special Weather Statement National Weather Service North Platte NE 948 PM CDT Fri Aug 9 2019 NEZ009-010-100330- Holt NE-Rock NE- 948 PM CDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROCK AND SOUTHWESTERN HOLT COUNTIES UNTIL 1030 PM CDT... At 947 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southeast of Atkinson to 12 miles south of Newport. Movement was southeast at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Chambers and Amelia. This includes the following highways... Highway 20 between mile markers 293 and 297. Highway 281 between mile markers 158 and 166. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in North Platte. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for north central Nebraska. LAT...LON 4209 9856 4209 9920 4245 9936 4251 9887 TIME...MOT...LOC 0247Z 312DEG 34KT 4246 9888 4243 9929 Jurgensen/CLB
Special weather statement, Aug 9, 9:51 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
951 PM CDT Fri Aug 9 2019
NEZ005-008-100330-
Brown NE-Eastern Cherry NE-
951 PM CDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY...WESTERN
ROCK AND BROWN COUNTIES UNTIL 1030 PM CDT...
At 951 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Johnstown, or 20 miles west of Ainsworth, moving
southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ainsworth, Long Pine, Johnstown, Wood Lake, Hofeld Lake, Raven,
Antelope Peak, Jones Lake, Moon Lake, Willow Lake State Wildlife
Management Area and Long Lake State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 194 and 195.
Highway 20 between mile markers 211 and 249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4253 9968 4246 9968 4243 9967 4239 9967
4214 10008 4270 10047 4284 10020
TIME...MOT...LOC 0251Z 313DEG 29KT 4262 10025
Jurgensen/CLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:23 PM CDT | Tornado Warning | LBF | Boyd, Holt, Keya Paha | 67 min |
| Aug 9, 7:52 PM CDT | Tornado Warning | LBF | Boyd, Keya Paha, Rock | 38 min |
| Aug 9, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 39 min |
| Aug 9, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Aug 9, 8:50 PM CDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Aug 9, 8:59 PM CDT | Special Weather Statement | LBF | Rock | 46 min |
| Aug 9, 9:38 PM CDT | Special Weather Statement | LBF | Holt | 52 min |
| Aug 9, 9:48 PM CDT | Special Weather Statement | LBF | Holt | 42 min |
| Aug 9, 9:51 PM CDT | Special Weather Statement | LBF | Brown | 39 min |
| Aug 9, 9:59 PM CDT | Areal Flood Advisory | LBF | Boyd, Holt, Keya Paha | 3 hr |
| Aug 9, 10:42 PM CDT | Special Weather Statement | LBF | Wheeler | 48 min |
| Aug 9, 11:05 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 55 min |
| Aug 9, 11:39 PM CDT | Special Weather Statement | LBF | Wheeler | 36 min |
| Aug 9, 11:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup, Rock | 58 min |
| Aug 10, 1:07 AM CDT | Special Weather Statement | LBF | Custer | 53 min |
| Aug 10, 3:00 PM CDT | Flash Flood Watch | LBF | Frontier, Hayes, Lincoln | 12 hr |
| Aug 10, 3:54 PM CDT | Special Weather Statement | LBF | Perkins | 51 min |
| Aug 10, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| Aug 10, 5:12 PM CDT | Special Weather Statement | LBF | Perkins | 48 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 49 min |
| Aug 10, 5:42 PM CDT | Special Weather Statement | LBF | Arthur | 48 min |
| Aug 10, 5:43 PM CDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 10, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 44 min |
| Aug 10, 6:11 PM CDT | Tornado Warning | LBF | Chase, Hayes | 33 min |
| Aug 10, 6:24 PM CDT | Flash Flood Warning | LBF | Chase, Hayes | 9 hr |
| Aug 10, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.